Alert archive / Missouri / Wind Advisories in 2020

Wind Advisory 14, NWS Kansas City, MO

November 14, 2020Johnson County, Linn County, Miami County, Kansas; 5 counties in Missouri

NWS Kansas City, MO issued this wind advisory at Nov 14, 2020, 10:51 AM CST for Johnson County, Linn County, Miami County, Kansas; 5 counties in Missouri. It took effect at Nov 14, 2020, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2020, 10:51 AM CST (16:51 UTC)
In effect from
Nov 14, 2020, 12:00 PM CST
Expired
Nov 14, 2020, 6:00 PM CST
In force
6 hr
Issued by
NWS Kansas City, MO

Counties Johnson County, KS, Linn County, KS, Miami County, KS, Bates County, MO, Cass County, MO, Henry County, MO, Jackson County, MO, Johnson County, MO

The radar

The Pleasant Hill radar (KEAX), 27 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 4.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2020-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2020-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 472 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
472 m²/s²
0-3 km storm-relative helicity
519 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

080 
WWUS73 KEAX 141651
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1051 AM CST Sat Nov 14 2020

KSZ057-105-MOZ037-043-044-150100-
/O.NEW.KEAX.WI.Y.0014.201114T1800Z-201115T0000Z/
/O.EXB.KEAX.WI.Y.0013.201115T0300Z-201115T1000Z/
Miami-Johnson KS-Jackson-Cass-Johnson MO-
Including the cities of Paola, Osawatomie, Louisburg, 
Overland Park, Stanley, Olathe, Shawnee, Lenexa, Kansas City, 
Independence, Belton, Raymore, Harrisonville, Pleasant Hill, 
and Warrensburg
1051 AM CST Sat Nov 14 2020

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM CST
SUNDAY...

* WHAT...For the Wind Advisory during the day, south winds 15 to
  25 mph with gusts up to 45 mph expected. For the Wind Advisory
  tonight, west winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...In Kansas, Miami and Johnson KS Counties. In Missouri, 
  Jackson, Cass and Johnson MO Counties.

* WHEN...For the first Wind Advisory, until 6 PM CST this 
  evening. For the second Wind Advisory, from 9 PM this evening 
  to 4 AM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ060-MOZ053-054-150000-
/O.NEW.KEAX.WI.Y.0014.201114T1800Z-201115T0000Z/
Linn KS-Bates-Henry-
Including the cities of Pleasanton, La Cygne, Mound City, Butler,
Adrian, Rich Hill, Clinton, and Windsor
1051 AM CST Sat Nov 14 2020

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...In Kansas, Linn KS County. In Missouri, Bates and 
  Henry Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ025-102>104-MOZ001>006-011>015-020>023-028>031-038-039-150100-
/O.EXB.KEAX.WI.Y.0013.201115T0300Z-201115T1000Z/
Atchison KS-Doniphan-Leavenworth-Wyandotte-Atchison MO-Nodaway-
Worth-Gentry-Harrison-Mercer-Holt-Andrew-De Kalb-Daviess-Grundy-
Buchanan-Clinton-Caldwell-Livingston-Platte-Clay-Ray-Carroll-
Lafayette-Saline-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Tarkio, Rockport, Fairfax, Maryville, 
Grant City, Albany, Stanberry, King City, Bethany, Princeton, 
Mercer, Mound City, Oregon, Maitland, Forest City, Craig, 
Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, 
Union Star, Clarksdale, Gallatin, Jamesport, Trenton, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Parkville, 
Platte City, Riverside, Weatherby Lake, Weston, Gladstone, 
Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Odessa,
Higginsville, Lexington, Concordia, and Marshall
1051 AM CST Sat Nov 14 2020

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM CST
SUNDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northeast Kansas and central, north 
  central, northwest and west central Missouri.

* WHEN...From 9 PM this evening to 4 AM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MOZ007-008-016-017-024-025-032-033-040-150100-
/O.CON.KEAX.WI.Y.0013.201115T0600Z-201115T2100Z/
Putnam-Schuyler-Sullivan-Adair-Linn MO-Macon-Chariton-Randolph-
Howard-
Including the cities of Unionville, Lancaster, Queen City, 
Greentop, Downing, Glenwood, Milan, Green City, Kirksville, 
Brookfield, Marceline, Macon, La Plata, Salisbury, Brunswick, 
Keytesville, Moberly, Fayette, Glasgow, and New Franklin
1051 AM CST Sat Nov 14 2020

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
CST SUNDAY...

* WHAT...West winds 15 to 20 mph with gusts up to 45 mph 
  expected.

* WHERE...Putnam, Schuyler, Sullivan, Adair, Linn MO, Macon, 
  Chariton, Randolph and Howard Counties.

* WHEN...From midnight tonight to 3 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
579 
WWUS73 KEAX 142133
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
333 PM CST Sat Nov 14 2020

KSZ057-105-MOZ037-043-044-150545-
/O.CON.KEAX.WI.Y.0014.000000T0000Z-201115T0000Z/
/O.CON.KEAX.WI.Y.0013.201115T0300Z-201115T1000Z/
Miami-Johnson KS-Jackson-Cass-Johnson MO-
Including the cities of Paola, Osawatomie, Louisburg, 
Overland Park, Stanley, Olathe, Shawnee, Lenexa, Kansas City, 
Independence, Belton, Raymore, Harrisonville, Pleasant Hill, 
and Warrensburg
333 PM CST Sat Nov 14 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 4 AM
CST SUNDAY...

* WHAT...For the Wind Advisory late this afternoon, south winds 
  15 to 25 mph with gusts up to 40 mph expected. For the Wind 
  Advisory tonight, west winds 15 to 25 mph with gusts up to 45 
  mph expected.

* WHERE...In Kansas, Miami and Johnson KS Counties. In Missouri, 
  Jackson, Cass and Johnson MO Counties.

* WHEN...For the first Wind Advisory, until 6 PM CST this 
  evening. For the second Wind Advisory, from 9 PM this evening 
  to 4 AM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ060-MOZ053-054-150000-
/O.CON.KEAX.WI.Y.0014.000000T0000Z-201115T0000Z/
Linn KS-Bates-Henry-
Including the cities of Pleasanton, La Cygne, Mound City, Butler,
Adrian, Rich Hill, Clinton, and Windsor
333 PM CST Sat Nov 14 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...In Kansas, Linn KS County. In Missouri, Bates and 
  Henry Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MOZ007-008-016-017-024-025-032-033-040-150545-
/O.CON.KEAX.WI.Y.0013.201115T0600Z-201115T2100Z/
Putnam-Schuyler-Sullivan-Adair-Linn MO-Macon-Chariton-Randolph-
Howard-
Including the cities of Unionville, Lancaster, Queen City, 
Greentop, Downing, Glenwood, Milan, Green City, Kirksville, 
Brookfield, Marceline, Macon, La Plata, Salisbury, Brunswick, 
Keytesville, Moberly, Fayette, Glasgow, and New Franklin
333 PM CST Sat Nov 14 2020

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
CST SUNDAY...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Putnam, Schuyler, Sullivan, Adair, Linn MO, Macon, 
  Chariton, Randolph and Howard Counties.

* WHEN...From midnight tonight to 3 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ025-102>104-MOZ001>006-011>015-020>023-028>031-038-039-150545-
/O.CON.KEAX.WI.Y.0013.201115T0300Z-201115T1000Z/
Atchison KS-Doniphan-Leavenworth-Wyandotte-Atchison MO-Nodaway-
Worth-Gentry-Harrison-Mercer-Holt-Andrew-De Kalb-Daviess-Grundy-
Buchanan-Clinton-Caldwell-Livingston-Platte-Clay-Ray-Carroll-
Lafayette-Saline-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Tarkio, Rockport, Fairfax, Maryville, 
Grant City, Albany, Stanberry, King City, Bethany, Princeton, 
Mercer, Mound City, Oregon, Maitland, Forest City, Craig, 
Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, 
Union Star, Clarksdale, Gallatin, Jamesport, Trenton, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Parkville, 
Platte City, Riverside, Weatherby Lake, Weston, Gladstone, 
Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Odessa,
Higginsville, Lexington, Concordia, and Marshall
333 PM CST Sat Nov 14 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 4 AM
CST SUNDAY...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northeast Kansas and central, north 
  central, northwest and west central Missouri.

* WHEN...From 9 PM this evening to 4 AM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
724 
WWUS73 KEAX 142355
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
555 PM CST Sat Nov 14 2020

KSZ057-105-MOZ037-043-044-150800-
/O.EXP.KEAX.WI.Y.0014.000000T0000Z-201115T0000Z/
/O.CON.KEAX.WI.Y.0013.201115T0300Z-201115T1000Z/
Miami-Johnson KS-Jackson-Cass-Johnson MO-
Including the cities of Paola, Osawatomie, Louisburg, 
Overland Park, Stanley, Olathe, Shawnee, Lenexa, Kansas City, 
Independence, Belton, Raymore, Harrisonville, Pleasant Hill, 
and Warrensburg
555 PM CST Sat Nov 14 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 4 AM
CST SUNDAY...
...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...In Kansas, Johnson KS and Miami Counties. In Missouri, 
  Jackson, Johnson MO and Cass Counties.

* WHEN...From 9 PM this evening to 4 AM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ060-MOZ053-054-150100-
/O.EXP.KEAX.WI.Y.0014.000000T0000Z-201115T0000Z/
Linn KS-Bates-Henry-
Including the cities of Pleasanton, La Cygne, Mound City, Butler,
Adrian, Rich Hill, Clinton, and Windsor
555 PM CST Sat Nov 14 2020

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Winds have fallen below advisory criteria; therefore, this
advisory will be allowed to expire. 

$$

MOZ007-008-016-017-024-025-032-033-040-150800-
/O.CON.KEAX.WI.Y.0013.201115T0600Z-201115T2100Z/
Putnam-Schuyler-Sullivan-Adair-Linn MO-Macon-Chariton-Randolph-
Howard-
Including the cities of Unionville, Lancaster, Queen City, 
Greentop, Downing, Glenwood, Milan, Green City, Kirksville, 
Brookfield, Marceline, Macon, La Plata, Salisbury, Brunswick, 
Keytesville, Moberly, Fayette, Glasgow, and New Franklin
555 PM CST Sat Nov 14 2020

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
CST SUNDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Randolph, Chariton, Sullivan, Howard, Linn MO, Macon, 
  Putnam, Schuyler and Adair Counties.

* WHEN...From midnight tonight to 3 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ025-102>104-MOZ001>006-011>015-020>023-028>031-038-039-150800-
/O.CON.KEAX.WI.Y.0013.201115T0300Z-201115T1000Z/
Atchison KS-Doniphan-Leavenworth-Wyandotte-Atchison MO-Nodaway-
Worth-Gentry-Harrison-Mercer-Holt-Andrew-De Kalb-Daviess-Grundy-
Buchanan-Clinton-Caldwell-Livingston-Platte-Clay-Ray-Carroll-
Lafayette-Saline-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Tarkio, Rockport, Fairfax, Maryville, 
Grant City, Albany, Stanberry, King City, Bethany, Princeton, 
Mercer, Mound City, Oregon, Maitland, Forest City, Craig, 
Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, 
Union Star, Clarksdale, Gallatin, Jamesport, Trenton, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Parkville, 
Platte City, Riverside, Weatherby Lake, Weston, Gladstone, 
Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Odessa,
Higginsville, Lexington, Concordia, and Marshall
555 PM CST Sat Nov 14 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 4 AM
CST SUNDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of northeast Kansas and central, north 
  central, northwest and west central Missouri.

* WHEN...From 9 PM this evening to 4 AM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Nov 14, 10:47 AM CST, 4 minutes earlier.

Area forecast discussion, Nov 14, 10:47 AM CST, 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1047 AM CST Sat Nov 14 2020

.Update...
Issued at 1021 AM  CST SAT NOV 14 2020

Active weather in the near term, but can be quickly summarized by:
periods of windy conditions. Strong winds beginning to develop
across eastern KS/western Missouri where mixed layer is growing
into strong low level jet. Low level jet of 40-50 knots will lead
to gust winds through the afternoon hours. Have elected to issues
a small wind advisory south of the Missouri River where low level
jet is strongest through the afternoon hours.

With the strong winds leading to fantastic wind shear and
increasing low level moisture/instability, agree with SPC's
assessment to increase severe potential across central and eastern
Missouri. Expect a tongue of instability to develop this
afternoon across western KS, spreading east through the evening
hours. As capping inversion near 800 mb weakens, as upper trough
moves in, expect convection to develop in strongly sheared
environment- mainly along and east of highway 65. Main severe
threat would be the wind, but can not rule out a tornado in
strongly sheared environment if storm is able to become near
surface based.

Cold front is expected to move through the area this
evening, with cold air advection lagging behind the front. Once
the cold air advection kicks in, atmosphere looks to be mixed
enough to lead to wind gusts of 40-45 knots. Have issued a second
wind advisory for much of the region tonight for this, though
there is some uncertainly in how strong the temperature advection
and resulting wind gusts will be across central and southern
Missouri. Therefore, have not issued for the entire area for the
time being, but will continue to evaluate through the day.

Finally, will continue the wind advisory for central and Eastern
Missouri after midnight as strong cold air advection leads to a
windy start and mixing continues to promote strong wind gusts
through much of the day.

Updated headlines coming shortly.

&&

.Discussion...
Issued at 338 AM CST SAT NOV 14 2020

Key Message: Strong to severe storms possible late this afternoon
and this evening. Strong winds possible behind a cold front and
into the day on Sunday

Strong warm and moist advection, showing up well on the 295K-300K
isentropic surfaces has led to some elevated instability with
showers and thunderstorms along and south of Highway 50 early this
morning. This area should persist through around sunrise before
diminishing later this morning as the strongest ascent shifts east.

The focus will then shift to the potential for strong to severe
storms late this afternoon and evening. A potent upper-level
shortwave trough is currently moving across the Intermountain West.
The axis of this wave should be over Kansas by 00Z this evening.
Strong southerly flow ahead of this system will continue to pump
richer low to mid level moisture into the area, allowing afternoon
temperatures to climb into the 60s across eastern Kansas and western
Missouri, ahead of the cold front associated with the upper
shortwave. Around the base of this trough, a strong jet stream will
exist with the eastern side of the forecast area in the left front
quadrant. With the front moving through the area and the enhanced
lift associated with the upper jet, it looks like a decent chance
we'll see showers and storms develop late in the afternoon into
the early evening hours, before shifting east of the area by 03Z.
But with the strong warm/moist advection, we may be able to see
CAPE values increase to between 500 and 1000 J/kg with 50+ kts of
deep layer shear. This CAPE/ shear combination suggest that there
is some potential for strong to severe storms. Winds of 50+ kts
just a few thousand feet AGL and a deep area of mid-level dry air
suggest that damaging winds will be the most likely hazard with
any storm. Lapse rates aren't all that impressive so hail seems
like a less likely hazard. Veered winds should help limit the
tornado risk for our area as well.

In the wake of this front, strong and gusty winds are expected
overnight. There will be two periods when winds may reach or
exceed advisory levels. First, immediately along and behind the
cold front as it's moving through. This looks more fleeting and
more isolated but wouldn't be surprised if there are some 40-45
mph wind gusts in the hour or two behind the cold front.
Considered an advisory for this time frame but held off given the
short duration thinking that a significant weather advisory may be
better suited if the strong winds materialize behind the front in
our area. The second time frame, looks to be mainly during the
day, in the cold advection regime across northern and northeastern
Missouri. Steep lapse rates, mixing into 45+ kt winds aloft may
be able to bring some strong wind gusts to the surface in late
morning to early afternoon hours. This second time frame looks
more likely but given the potential behind the front, will start a
wind advisory at 06Z Sunday and take it through Sunday afternoon.

For the remainder of the forecast, upper-level ridging will build
across the middle part of the country and allow for near to above
normal temperatures through the end of next week. With the upper
jet pushed north of the area, dry weather conditions are expected
as well.

&&

.Aviation...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 524 AM CST SAT NOV 14 2020

A strong storm system will move across the area over the next 24
hours. Strong southerly winds will develop later this morning and
persist into the afternoon hours before a cold front moves
through early this evening. Winds will shift to the west-northwest
with strong and gusty winds expected for an hour or two behind the
front. Strong moisture advection today will keep ceilings in the
MVFR to low VFR range. Drier air behind the front will help to
clear things out late tonight. Winds will be quite strong both
ahead of the front and behind the front.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Wind Advisory from 9 PM this evening to 4 AM CST Sunday for
     KSZ025-057-102>105.

     Wind Advisory until 6 PM CST this evening for KSZ057-060-105.

MO...Wind Advisory from 9 PM this evening to 4 AM CST Sunday for
     MOZ001>006-011>015-020>023-028>031-037>039-043-044.

     Wind Advisory until 6 PM CST this evening for MOZ037-043-044-053-
     054.

     Wind Advisory from midnight tonight to 3 PM CST Sunday for
     MOZ007-008-016-017-024-025-032-033-040.

&&

Update...BT
Discussion...CDB
Aviation...CDB
Hazardous weather outlook, Nov 14, 5:29 AM CST, 5 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
529 AM CST Sat Nov 14 2020

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-151130-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
529 AM CST Sat Nov 14 2020

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Scattered showers currently moving through the area will clear out by
mid-morning. Strong winds will develop this afternoon with gusts up
to 35mph. Strong to severe storms are expected to develop after 5PM
over central Missouri. The main threat with these storms will be
damaging winds with a low chance of tornado development for the first
few hours. Strong winds behind a cold front will push into the area
late this evening and into the overnight hours with gusts up to 45mph
possible.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Winds will lighten up Sunday morning, but increase again in the late
morning with gusts up to 45mph possible again, mainly over north
central Missouri. These winds will last into the mid afternoon before
weakening to gusts of 30-35mph. Enhanced fire weather conditions are
possible Sunday afternoon with strong winds, lower relative
humidities, and dry fuels. Burning will be discouraged during this
time frame.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 3:33 AM CSTWind AdvisoryEAXAtchison, Doniphan, Johnson, Leavenworth, Miami, Wyandotte35 hr

Nearby

Wind Advisories in Missouri, 2020Wind Advisories in Kansas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.